Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at May 21, 2016, 5:41 PM MDT for Rosebud County, Montana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2016, 5:41 PM MDT (23:41 UTC)
- Expired
- May 21, 2016, 6:26 PM MDT
- In force
- 45 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Rosebud County, MT
The radar
The Billings radar (KBLX), 131 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:55 PM MDT | HAIL 0.5 | 5 N Lame Deer, MT | |
| May 21, 6:00 PM MDT | HAIL 0.75 | Forsyth, MT | |
| May 21, 6:04 PM MDT | HAIL 0.75 | 5 Nw Forsyth, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WUUS55 KBYZ 212341
SVRBYZ
MTC087-220045-
/O.NEW.KBYZ.SV.W.0009.160521T2341Z-160522T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
541 PM MDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROSEBUD COUNTY IN SOUTHEASTERN MONTANA...
* UNTIL 645 PM MDT
* AT 539 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS
WESTERN AND SOUTHERN ROSEBUD COUNTY...MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLSTRIP...FORSYTH...LAME DEER...ASHLAND...ROSEBUD...BIRNEY...
ROCK SPRINGS...VANANDA...BRANDENBERG...INGOMAR...BIRNEY VILLAGE...
ANGELA...HATHAWAY...
CARTERSVILLE AND NORTHERN CHEYENNE INDIAN RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4684 10609 4518 10628 4518 10677 4567 10673
4569 10691 4582 10687 4583 10694 4613 10694
4614 10701 4639 10703 4639 10715 4648 10718
4650 10780 4674 10781 4685 10789
TIME...MOT...LOC 2339Z 173DEG 91KT 4563 10680
HAIL...1.25IN
WIND...60MPH
$$
HOOLEY2 follow-up statements
191
WWUS55 KBYZ 212350
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
550 PM MDT SAT MAY 21 2016
MTC087-220045-
/O.CON.KBYZ.SV.W.0009.000000T0000Z-160522T0045Z/
ROSEBUD MT-
550 PM MDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR ROSEBUD COUNTY...
AT 548 PM MDT...A LINE OF SEVERE THUNDERSTORMS CONTINUE ACROSS
WESTERN AND SOUTHERN ROSEBUD COUNTY...MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLSTRIP...FORSYTH...LAME DEER...ROSEBUD...BIRNEY...CARTERSVILLE...
BIRNEY VILLAGE AND NORTHERN CHEYENNE INDIAN RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4649 10638 4518 10628 4518 10677 4567 10673
4569 10691 4582 10687 4582 10690 4587 10690
4583 10694 4618 10692 4622 10696 4644 10694
4646 10703 4648 10692 4654 10686 4657 10682
4665 10680
TIME...MOT...LOC 2348Z 173DEG 91KT 4587 10684
HAIL...1.25IN
WIND...60MPH
$$
HOOLEY094
WWUS55 KBYZ 220026
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
626 PM MDT SAT MAY 21 2016
MTC087-220031-
/O.CAN.KBYZ.SV.W.0009.000000T0000Z-160522T0045Z/
ROSEBUD MT-
626 PM MDT SAT MAY 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR ROSEBUD COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS ACROSS WESTERN AND SOUTHERN ROSEBUD
COUNTY WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...BRIEF HEAVY RAIN
AND SMALL HAIL WILL REMAIN LIKELY WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTH CENTRAL AND SOUTHEASTERN MONTANA.
LAT...LON 4649 10638 4518 10628 4518 10677 4567 10673
4569 10691 4582 10687 4582 10690 4587 10690
4583 10694 4618 10692 4622 10696 4644 10694
4646 10703 4648 10692 4654 10686 4657 10682
4665 10680
TIME...MOT...LOC 0018Z 173DEG 91KT 4671 10699
$$
HOOLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:07 PM MDT, 34 minutes earlier.
Area forecast discussion, May 21, 5:07 PM MDT, 34 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
507 PM MDT SAT MAY 21 2016
.UPDATE...
Updating to remove Golden Valley, Musselshell and Yellowstone
Counties from Severe Thunderstorm Watch. Cold front was still
moving through counties further east and Watch continues there.
New watch was issued for remainder of SE MT til 06Z. Arthur
&&
.SHORT TERM...valid for Tdy and Sun...
A line of thunderstorms was working it/s way NNE through the
western part of the forecast area this afternoon. Received report
of very heavy rain and half-inch hail from a storm that moved
through Big Timber. These storms were not located in unstable air
due to the heavy cloud cover that has persisted through the day,
but were being aided by frontogenesis and vorticity advection.
Further E...mainly E of KBIL...visible satellite showed that low
clouds had cleared out and thin cirrus was moving through the
area. Convection-allowing models lifted the western line of
storms N through the afternoon, then formed other storms around
Rosebud/Custer Counties during the evening as a cold front moves E
through the area. The far two eastern counties remain capped due
to strong SE low-level flow. Models were in agreement that the
strongest storms will be the western ones moving north. Cannot
rule out other strong storms east of KBIL in the Rosebud/Custer
County area as the system/s cold front makes it/s way E into this
area by 03z. Noted that very strong bulk effective shear was
moving E with time and the shear may be too strong to support the
eastern storms this evening. Had highest PoPs E of KBIL tonight.
Once area of storms becomes established, it should move quickly E
with the cold front.
The upper low will move E along the Canadian border Sun. through
Monday. The flow over the area turns W with energy moving through
the flow. Kept the idea of afternoon/evening showers and
thunderstorms. Instability will be much lower with capes of a few
hundred joules/kg. Temperatures will be near normal. Arthur
.LONG TERM...valid for Mon...Tue...Wed...Thu...Fri...
No changes to the extended forecast this afternoon. Upper low
spinning just northeast of the state will continue to fill Tuesday
into Wednesday with weak energy rotating through eastern Montana
keeping a chance of precipitation in the forecast. Weak ridging
and generally light flow aloft build into the area from the west
Wednesday into Thursday. This pattern sets up well for isolated to
scattered airmass type showers and thunderstorms each afternoon
and evening given the recent moisture we have seen over the
Northern Rockies. High temperatures look very seasonal in the 65
to 75 degree range through the extended period. Chambers
&&
.AVIATION...
Isolated to scattered showers and thunderstorms are expected
across the forecast area through this evening. Already have
reports of heavy rain and small hail occurring west of Billings
this afternoon. Expect a few strong to severe thunderstorms
through 03z with large hail the main threat. Local MVFR/IFR
conditions in heavy rain can be expected near convection. Gusty
southeast winds will continue into the night over Carter and
Fallon counties with gusts around 40kts. Westerly winds of 20 to
30kts will spread from west to east across the area with a cold
front tonight...generally in the wake of convection. Stratus is
likely to redevelop overnight generally east of a Miles City to
Broadus line with IFR to occasional LIFR conditions. Chambers
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Sun Mon Tue Wed Thu Fri
-------------------------------------------------------
BIL 074 046/068 044/067 044/068 047/068 047/069 048/070
3/T 32/T 22/T 23/T 33/T 33/T 33/T
LVM 063 038/059 040/060 038/062 040/064 040/065 040/066
5/T 23/T 34/T 44/T 43/T 33/T 33/T
HDN 079 045/071 041/071 042/070 048/070 048/071 050/072
2/T 32/T 22/T 22/T 23/T 33/T 33/T
MLS 086 053/073 047/072 047/071 050/071 050/071 050/072
2/T 52/T 22/T 22/T 33/T 33/T 33/T
4BQ 085 049/071 042/072 043/071 048/069 047/069 048/071
3/T 53/T 22/T 22/T 33/T 33/T 33/T
BHK 075 049/073 042/071 042/070 047/069 047/068 048/069
2/T 43/T 22/T 22/T 33/T 33/T 33/T
SHR 079 042/066 038/068 040/066 043/065 043/066 044/066
2/T 22/T 12/T 22/T 33/T 33/T 33/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Severe Thunderstorm Watch 188 in effect until 9 PM MDT this
evening FOR ZONES 30-31-38-57-58.
Severe Thunderstorm Watch 189 in effect until midnight MDT
tonight FOR ZONES 32-33-36-37.
WY...Severe Thunderstorm Watch 188 in effect until 9 PM MDT this
evening FOR ZONES 98-99.
&&
weather.gov/billingsHazardous weather outlook, May 21, 2:41 PM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 241 PM MDT SAT MAY 21 2016 MTZ028>042-056>058-063>068-WYZ098-099-212145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 241 PM MDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 21, 3:26 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
326 PM MDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BILLINGS 46.07N 108.47W
05/21/2016 M1.00 INCH YELLOWSTONE MT PUBLIC
0304 PM TSTM WND GST 1 NW BURGESS JUNCTION 44.79N 107.54W
05/21/2016 M53.00 MPH SHERIDAN WY MESONET
&&
LDLocal storm report, May 21, 3:42 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
342 PM MDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 WNW BILLINGS 45.80N 108.60W
05/21/2016 M1.75 INCH YELLOWSTONE MT TRAINED SPOTTER
BETWEEN GOLF BALL AND HEN EGG.
0322 PM HAIL 6 WNW BILLINGS 45.80N 108.63W
05/21/2016 M0.88 INCH YELLOWSTONE MT TRAINED SPOTTER
0300 PM HAIL BILLINGS 45.82N 108.59W
05/21/2016 M2.00 INCH YELLOWSTONE MT PUBLIC
&&
LDLocal storm report, May 21, 3:46 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
346 PM MDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 15 NW BURGESS JCT 44.94N 107.71W
05/21/2016 M58.00 MPH SHERIDAN WY MESONET
0318 PM TSTM WND GST 17 S FORT SMITH 45.07N 107.89W
05/21/2016 M61.00 MPH BIG HORN MT MESONET
0300 PM HAIL BILLINGS 45.82N 108.59W
05/21/2016 M2.00 INCH YELLOWSTONE MT PUBLIC
INDIVIDUALS INJURED BY HAIL.
&&
LDLocal storm report, May 21, 5:06 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
506 PM MDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST 1 SSE BAKER 46.35N 104.26W
05/21/2016 M51.00 MPH FALLON MT ASOS
0430 PM HAIL MELSTONE 46.60N 107.87W
05/21/2016 M1.00 INCH MUSSELSHELL MT CO-OP OBSERVER
0426 PM TSTM WND GST 2 SSW SHERIDAN 44.77N 106.97W
05/21/2016 M56.00 MPH SHERIDAN WY ASOS
0417 PM TSTM WND GST 1 SSE BAKER 46.35N 104.26W
05/21/2016 M52.00 MPH FALLON MT ASOS
0410 PM TSTM WND GST 9 SE MUSSELSHELL 46.43N 107.96W
05/21/2016 M60.00 MPH MUSSELSHELL MT TRAINED SPOTTER
STRONG WINDS WITH THE LARGEST HAIL UP TO THE SIZE OF
QUARTERS.
0410 PM HAIL 9 SE MUSSELSHELL 46.43N 107.96W
05/21/2016 M1.00 INCH MUSSELSHELL MT TRAINED SPOTTER
STRONG WINDS WITH THE LARGEST HAIL UP TO THE SIZE OF
QUARTERS.
0345 PM HAIL 5 E ROUNDUP 46.44N 108.44W
05/21/2016 M1.00 INCH MUSSELSHELL MT TRAINED SPOTTER
0342 PM HAIL 7 S ROUNDUP 46.36N 108.52W
05/21/2016 M0.25 INCH MUSSELSHELL MT TRAINED SPOTTER
0341 PM TSTM WND GST 2 SSW SHERIDAN 44.77N 106.97W
05/21/2016 M54.00 MPH SHERIDAN WY ASOS
0334 PM TSTM WND GST 1 SSE BAKER 46.35N 104.26W
05/21/2016 M51.00 MPH FALLON MT ASOS
&&
LDSpecial weather statement, May 21, 5:10 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
510 PM MDT SAT MAY 21 2016
WYZ098-099-220015-
SHERIDAN FOOTHILLS WY-NORTHEAST BIG HORN MOUNTAINS WY-
510 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 507 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF BUFFALO WYOMING...MOVING NORTH AT 40 MPH.
HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN...BIG HORN...CLEARMONT...STORY...UCROSS...
LEITER AND BANNER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4457 10702 4499 10698 4499 10603 4456 10620
4456 10698
TIME...MOT...LOC 2307Z 195DEG 38KT 4464 10655
GILSTADSpecial weather statement, May 21, 5:22 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 522 PM MDT SAT MAY 21 2016 MTZ031-038-057-058-212345- SOUTHERN ROSEBUD MT-NORTHERN ROSEBUD MT-NORTHERN BIG HORN MT- SOUTHERN BIG HORN MT- 522 PM MDT SAT MAY 21 2016 ...SIGNIFICANT WEATHER ADVISORY... AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BUSBY...OR 32 MILES SOUTH OF COLSTRIP...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAME DEER...BUSBY AND NORTHERN CHEYENNE INDIAN RESERVATION. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT. LAT...LON 4533 10669 4536 10694 4582 10703 4578 10637 TIME...MOT...LOC 2321Z 189DEG 34KT 4542 10680 CHAMBERS
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:08 PM MDT | Special Weather Statement | BYZ | Powder River | 52 min |
| May 20, 6:19 PM MDT | Special Weather Statement | BYZ | Big Horn | 41 min |
| May 20, 6:41 PM MDT | Special Weather Statement | BYZ | Powder River | 64 min |
| May 20, 7:01 PM MDT | Special Weather Statement | BYZ | Carter | 59 min |
| May 20, 7:05 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River | 55 min |
| May 20, 7:20 PM MDT | Special Weather Statement | BYZ | Powder River | 55 min |
| May 20, 7:47 PM MDT | Special Weather Statement | BYZ | Custer | 58 min |
| May 20, 8:14 PM MDT | Special Weather Statement | BYZ | Carbon | 61 min |
| May 20, 8:16 PM MDT | Special Weather Statement | BYZ | Powder River | 59 min |
| May 20, 8:22 PM MDT | Special Weather Statement | BYZ | Rosebud | 38 min |
| May 20, 8:57 PM MDT | Severe Thunderstorm Warning | BYZ | Carbon | 33 min |
| May 20, 9:02 PM MDT | Special Weather Statement | BYZ | Rosebud | 43 min |
| May 20, 9:29 PM MDT | Special Weather Statement | BYZ | Stillwater | 46 min |
| May 20, 10:54 PM MDT | Special Weather Statement | BYZ | Golden Valley | 51 min |
| May 20, 11:28 PM MDT | Special Weather Statement | BYZ | Stillwater | 32 min |
| May 21, 12:45 AM MDT | Special Weather Statement | BYZ | Stillwater | 3 hr |
| May 21, 1:03 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 27 min |
| May 21, 1:42 PM MDT | Special Weather Statement | BYZ | Carbon, Stillwater | 63 min |
| May 21, 2:01 PM MDT | Severe Thunderstorm Warning | BYZ | Carbon, Stillwater | 59 min |
| May 21, 2:12 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater | 52 min |
| May 21, 2:40 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Carbon, Golden Valley, Musselshell, Stillwater, Wheatland and 1 more | 65 min |
| May 21, 3:29 PM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Yellowstone | 61 min |
| May 21, 3:50 PM MDT | Tornado Warning | BYZ | Musselshell, Yellowstone | 25 min |
| May 21, 4:16 PM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Rosebud, Treasure, Yellowstone | 59 min |
| May 21, 5:22 PM MDT | Special Weather Statement | BYZ | 23 min | |
| May 21, 5:57 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Powder River, Rosebud | 63 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.